# SDR HLF2003F00001

- Difficulty date: October 6, 2003
- Submitted: October 22, 2003
- Operation: Air carrier
- Aircraft: N148MA
- Make and model: Cessna 421C
- Aircraft serial: 421C0078
- Engine: Cont GTSIO520*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CRACKED CRANKCASE AT NR 7 STUD, BETWEEN CYLINDERS NR 1 AND NR 3.  CRACK IS ON CRITICAL AREA AND EXCEEDS THE MAX ALLOWED IAW SBM 90-17.  PROBABLE CAUSE: OVERTORQUED NUT OR DEFECTIVE CRANKCASE.  REPORTED TO MFG.
